Alert archive / Iowa / River Flood Warnings in 2009
River Flood Warning 88, NWS Des Moines, IA
NWS Des Moines, IA issued this river flood warning at Aug 27, 2009, 2:41 AM CDT for Appanoose County, Wayne County, Iowa. It took effect at Aug 27, 2009, 5:53 AM CDT. It was in force for 32 hr.
The area
The counties it named.
The facts
- Issued
- Aug 27, 2009, 2:41 AM CDT (07:41 UTC)
- In effect from
- Aug 27, 2009, 5:53 AM CDT
- Expired
- Aug 28, 2009, 1:33 PM CDT
- In force
- 32 hr
- Issued by
- NWS Des Moines, IA
- Flood severity
- Minor
Counties Appanoose County, IA, Wayne County, IA
The radar
The Des Moines radar (KDMX), 122 km from the middle of the area, began a volume at 07:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point South Fork Chariton River near Promise City (PRMI4). The gauge peaked at 23.84 ft at Aug 27, 2009, 2:00 PM CDT.
- Action stage
- 22 ft
- Minor stage
- 25 ft
- Moderate stage
- 28 ft
- Major stage
- 31 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06903700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this river flood warning went out at Aug 26, 11:25 PM CDT, 3 hours 16 minutes earlier.
Area forecast discussion, Aug 26, 11:25 PM CDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 1125 PM CDT WED AUG 26 2009 .AVIATION DISCUSSION 27/06Z. .DISCUSSION... MID LEVEL WAVE TO MOVING OUT OF CENTRAL NEBRASKA TO MOVE THROUGH THE STATE TONIGHT. AREA OF SHOWERS ASSOCIATED WITH THIS WAVE ALREADY MOVING INTO THE WESTERN CWA...AND EXPECT THIS AREA TO CONTINUE TO TRANSITION EASTWARD WITH TIME AS THE MID LEVEL WAVE PUSHES EAST NORTHEAST ACROSS THE AREA. LITTLE INSTABILITY ALOFT NOTED...AND LITTLE LIGHTNING HAS BEEN OBSERVED WITH THE AREA OF SHOWERS AS OF THE PAST FEW HOURS...SO WENT WITH AN ISOLATED MENTION OF THUNDER. HOWEVER WOULD NOT BE SURPRISED IF JUST THE SHOWER TREND CONTINUED. COOLER AIR CONTINUES TO PUSH IN ALOFT...WITH H85 TEMPS DROPPING INTO THE +10 TO 15C RANGE...SO HAVE PUSHED TEMPS A LITTLE COOLER THAN LAST NIGHT. WENT WITH THE COOLEST TEMPERATURES WHERE SKIES HAVE A BETTER CHANCE OF CLEARING SOME ACROSS THE NORTHWESTERN CWA. FNTL SYS WILL BE SLOW TO MOVE OUT OF THE AREA WITH BLOCKING TAKING PLACE FROM DANNY. WILL HOLD ON TO SOME SHRA OVR THE SERN ZNS THRU FRI. WITH THE PASSAGE OF NEXT CDFNT...COULD SEE ISOLD TSRA FRO AFTN OVR THE NRN AND ERN SXNS OF THE CWA AS WELL. MSTR WILL BE LMTD FOR THIS SYS THOUGH AS MUCH OF IT WILL BE TAKEN SEWD WITH THE CURRENT SYS. NEXT WX STORY WILL BE THE SHOT OF COOLER AIR FOR THE WKND. NO REAL CHNG IN THE THINKING FROM YDA AND WILL CONT WITH THE THINKING OF A COUPLE NGTS OF WDSPRD MINS IN THE 40S. WOULD NOT BE TOO SURPRISED TO SEE AN ISOLD UPR 30S MON MRNG IF THE TIMING OF THE SFC HI PRES OVR IA IS JUST RIGHT. SLOW WRMG AS THE HI SLIPS OFF THE FIRST PART OF THE WK. NEXT CHC FOR PCPN LOOKS TO BE ABOUT THU OR THU NGT. SOME TIMING DIF BTWN THE MDLS...BUT ONLY ABT 12 HRS DIF WITH THE EC RUNNING A LITTLE SLOWER. && .AVIATION...27/06Z CURRENT MCV MOVING ACROSS THE AREA WITH MOD TO HEAVY RAIN AND LOW CIGS ACROSS THE SOUTHEAST WHERE KOTM WILL BE MOST AFFECTED. CIGS EXPECTED TO BOUNCE UP AND DOWN AS THE SYSTEM TRACKS EAST THIS EVENING. CURRENTLY HAVE VFR/MVFR NORTH AND IFR/MVFR CIGS IN THE SOUTH WITH SOME BR AS WELL OVERNIGHT WITH THE RAIN AND THE PARTIAL CLEARING NORTH TOWARD MORNING. PRESENTLY LOOKS LIKE THE MCV WILL BE WITH THE FORECAST AREA THROUGH 8 OR 10Z...EXITING EAST AROUND 09Z. THUS...NOT MUCH CHANGE EXPECTED FROM CURRENT OBS FOR THE FIRST HALF OF THE FORECAST...THEN GENERALLY BETTER CONDITIONS FROM 12Z ON...EXCEPT IN THE SOUTH AT KOTM WHERE CIGS MAY TAKE A WHILE TO RECOVER FROM MVFR CAT. SOUNDINGS THERE SUGGEST LITTLE CHANGE INTO THE AFTERNOON HOURS. /REV && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...MJA LONG TERM...MS AUG 09 AVIATION...REV
Hazardous weather outlook, Aug 26, 5:09 PM CDT, 9 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 509 PM CDT WED AUG 26 2009 IAZ036>039-044>050-057>062-070>075-081>086-092>097-271130- HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-BOONE- STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK- CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS- MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- 509 PM CDT WED AUG 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN IOWA. .DAY ONE...TONIGHT SCATTERED SHOWERS AND ISOLATED NON SEVERE THUNDERSTORMS WILL CONTINUE TO AFFECT CENTRAL IOWA THROUGH TONIGHT WITH MORE WIDESPREAD COVERAGE POSSIBLE SOUTH. A THREAT FOR LOCALLY HEAVY RAINS AND POTENTIALLY MINOR FLOODING WILL CONTINUE THIS EVENING. PONDING WATER ON ROADS AND RAPID RISES IN SMALL STREAMS AND CREEKS ARE POSSIBLE. RAINFALL AMOUNTS MAY REACH ONE TO TWO INCHES IN SOME AREAS...IN ADDITION TO WHAT HAS ALREADY FALLEN EARLIER TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY CHANCES FOR SHOWERS AND A FEW NON SEVERE THUNDERSTORMS REMAIN IN THE FORECAST TO THE SOUTH AND EAST OF DES MOINES THURSDAY AND THURSDAY NIGHT. LOCALLY HEAVY RAINS AND THE POTENTIAL FOR MINOR FLOODING WILL STILL EXIST. .SPOTTER INFORMATION STATEMENT... REPORTS OF HEAVY RAINS OR FLOODING ARE ALWAYS APPRECIATED. IAZ004>007-015>017-023>028-033>035-271130- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER- 509 PM CDT WED AUG 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN IOWA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. SMALL/REV
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 2:30 AM CDT | River Flood Warning | DMX | Lucas, Wayne | 4 days |
| Aug 27, 8:51 AM CDT | River Flood Warning | DMX | Mahaska, Marion | 19 hr |
| Aug 27, 11:53 AM CDT | Areal Flood Warning | DMX | Tama | 12 hr |
Nearby
River Flood Warnings in Iowa, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.